Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 20, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 11, 2015, 2:49 AM MDT for 22 counties in North Dakota. It took effect at Oct 11, 2015, 12:00 PM MDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 11, 2015, 2:49 AM MDT (08:49 UTC)
- In effect from
- Oct 11, 2015, 12:00 PM MDT
- Expired
- Oct 11, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 12:24 PM MDT | HIGH SUST WINDS 42 | 2 N Alexander, ND | MESONET STATION ALEXANDER /D2470/ |
| Oct 11, 1:57 PM MDT | NON-TSTM WND GST 60 | 3 E Bismarck, ND | |
| Oct 11, 1:57 PM MDT | NON-TSTM WND GST 60 | 3 E Moffit, ND | |
| Oct 11, 1:57 PM MDT | NON-TSTM WND GST 63 | 3 E Moffit, ND | |
| Oct 11, 2:00 PM MDT | HIGH SUST WINDS 47 | 5 N Hannover, ND | MESONET STATION 5 N HANNOVER /A1934/ |
| Oct 11, 2:30 PM MDT | NON-TSTM WND GST 51 | 7 Ne Crown Butte Lake, ND | MESONET STATION 7 NE CROWN BUTTE LAKE /E6982/ |
| Oct 11, 2:47 PM MDT | NON-TSTM WND GST 63 | 3 E Moffit, ND | MESONET STATION 3 E MOFFIT /TS633/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3530 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS83 KBIS 110849 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON...SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ017-018-031>033-040>045-111700- /O.UPG.KBIS.FW.A.0016.151011T1800Z-151012T0200Z/ /O.NEW.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 349 AM CDT SUN OCT 11 2015 /249 AM MDT SUN OCT 11 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041...042...043...044 AND 045... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND LOWER 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AJ
6 follow-up statements
720 WWUS83 KBIS 111457 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 957 AM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ017-018-031>033-040>045-112300- /O.CON.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 957 AM CDT SUN OCT 11 2015 /857 AM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041...042...043... 044 AND 045... * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND LOWER 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
963 WWUS83 KBIS 111716 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1216 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO MID 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ017-018-031>033-040>045-120130- /O.CON.KBIS.FW.W.0020.151011T1800Z-151012T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 1216 PM CDT SUN OCT 11 2015 /1116 AM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041... 042...043... 044 AND 045... * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND MID 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$
609 WWUS83 KBIS 111935 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 235 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO THE MID 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ017-018-031>033-040>045-120200- /O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 235 PM CDT SUN OCT 11 2015 /135 PM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...031...032...033...040... 041... 042...043... 044 AND 045... * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND MID 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
362 WWUS83 KBIS 112113 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 413 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY THROUGH EARLY SUNDAY EVENING... .CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO THE MID 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY...KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER...BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ019-020-034>037-046>048-050-051-120200- /O.EXA.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 019...020...034...035... 036...037...046...047...048...050 AND 051... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND MID 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ NDZ017-018-031>033-040>045-120200- /O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 413 PM CDT SUN OCT 11 2015 /313 PM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017... 018...031...032...033...040...041...042...043...044 AND 045... * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND MID 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ KS
006 WWUS83 KBIS 112358 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 658 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY THROUGH EARLY SUNDAY EVENING... .CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS EARLY EVENING ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY. WESTERLY WIND GUSTS AROUND 60 MPH ARE LIKELY...WITH MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO THE MID 70S. COORDINATION WITH FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE AREA TO SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS RED FLAG WARNING INCLUDES WATFORD CITY... KILLDEER...DICKINSON...CARSON... SELFRIDGE... MOTT...HETTINGER... BOWMAN...AMIDON...BEACH...MEDORA AND SURROUNDING AREAS. NDZ017>020-031>037-040>048-050-051-120200- /O.CON.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 658 PM CDT SUN OCT 11 2015 /558 PM MDT SUN OCT 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017... 018...031...032...033...040...041...042... 043...044 AND 045... * WIND...WESTERLY GUSTS AROUND 60 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY AROUND 25 PERCENT. * TEMPERATURES...UPPER 60S AND MID 70S. * IMPACTS...RAPID FIRE SPREAD POSSIBLE WITH ANY START. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ TWH
683 WWUS83 KBIS 120208 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 908 PM CDT SUN OCT 11 2015 ...RED FLAG WARNING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ALLOWED TO EXPIRE... .WINDS HAVE DIMINISHED THIS EVENING TO AROUND 20 TO 30 MPH ACROSS THE WARNED AREA. HUMIDITIES HAVE ALSO RISEN TO BETWEEN 40 AND 50 PERCENT. ALTHOUGH WINDS ARE EXPECTED TO INCREASE AGAIN LATE THIS EVENING...AND INTO THE OVERNIGHT HOURS...HUMIDITIES ARE EXPECTED TO CONTINUE TO RISE TO A MAXIMUM OF AROUND 70 PERCENT DURING THIS TIME. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ017>020-031>037-040>048-050-051-120315- /O.EXP.KBIS.FW.W.0020.000000T0000Z-151012T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 908 PM CDT SUN OCT 11 2015 /808 PM MDT SUN OCT 11 2015/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017... 018...031...032...033... 040...041...042... 043...044 AND 045... WINDS HAVE DIMINISHED THIS EVENING TO AROUND 20 TO 30 MPH ACROSS THE WARNED AREA. HUMIDITIES HAVE ALSO RISEN TO BETWEEN 40 AND 50 PERCENT. ALTHOUGH WINDS ARE EXPECTED TO INCREASE AGAIN LATE THIS EVENING...AND INTO THE OVERNIGHT HOURS...HUMIDITIES ARE EXPECTED TO CONTINUE TO RISE TO A MAXIMUM OF AROUND 70 PERCENT DURING THIS TIME. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 10, 11:30 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 11:30 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1230 AM CDT SUN OCT 11 2015 .UPDATE... ISSUED AT 1223 AM CDT SUN OCT 11 2015 NO MAJOR CHANGES MADE FOR THIS UPDATE. MAIN FOCUS FOR THE NEXT FORECAST WILL BE HIGH WINDS AND FIRE WEATHER. UPDATE ISSUED AT 922 PM CDT SAT OCT 10 2015 NO SIGNIFICANT UPDATES THIS EVENING. MOSTLY CLEAR SKIES AND LIGHT WINDS THIS EVENING. OVERNIGHT LOWS ARE EXPECTED TO REMAIN IN THE 50S. WINDS WILL LIKELY BEGIN TO PICK-UP IN THE WEST BETWEEN 09-12 UTC SUNDAY. NO CHANGES TO CURRENT WIND AND FIRE WEATHER HEADLINES. UPDATE ISSUED AT 619 PM CDT SAT OCT 10 2015 LATEST SATELLITE IMAGERY SHOWS POTENT SHORTWAVE MOVING ONTO THE BRITISH COLUMBIA COAST. THIS WAVE AND ASSOCIATED SURFACE LOW WILL MOVE ACROSS THE CANADIAN ROCKIES TONIGHT AND INTO SOUTHERN SASKATCHEWAN BY AROUND 12 UTC SUNDAY. AHEAD OF THIS...A PLEASANT EVENING IS IN STORE FOR WESTERN AND CENTRAL NORTH DAKOTA WITH MILD EVENING AND OVERNIGHT TEMPERATURES...GENERALLY LIGHT WINDS AND MOSTLY CLEAR SKIES. WINDS WILL INCREASE SUBSTANTIALLY DURING THE DAY ON SUNDAY. STILL RELATIVELY MILD WITH MID 60S NORTHWEST TO LOWER 80S SOUTHEAST. WINDS ARE EXPECTED TO BECOME VERY STRONG SUNDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. NO CHANGES TO CURRENT HIGH WIND WATCH AND FIRE WEATHER WATCH. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 227 PM CDT SAT OCT 10 2015 VERY STRONG WINDS AND FIRE DANGER CONCERNS SUNDAY HIGHLIGHT THE SHORT TERM. GIVEN GOOD AGREEMENT ON THE 12 UTC NAM AND GFS WITH THEIR 06 UTC ITERATIONS...ISSUED A HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA BEGINNING ACROSS THE WEST SUNDAY AT 16 UTC...THE CENTRAL AT 18 UTC...CONTINUING THROUGH THE NIGHT. THE AFOREMENTIONED SOLUTIONS DEPICT STRONG POST FRONTAL WESTERLY WINDS DEVELOPING BEHIND A COLD FRONT THAT WILL PROPAGATE THROUGH THE AREA BY MIDDAY SUNDAY. ADVISORY LEVEL WINDS ARE EXPECTED DURING THE AFTERNOON. HOWEVER...THE STRONGEST WINDS ARE POSSIBLE SUNDAY EVENING AND NIGHT WITH A SECONDARY PUSH OF COLDER AIR. MEAN BOUNDARY LAYER WINDS OF 35 TO 40 KTS...WITH 55 TO 65 KTS AT THE TOP OF MIXED LAYER ARE FORECAST TO BE ASSOCIATED WITH THIS SECONDARY PUSH OF COLDER AIR. WITH NEAR ADIABATIC LAPSE RATES THROUGH 750 MB CONTINUING THROUGH THE NIGHT...TRANSFER OF THIS HIGH MOMENTUM AIR SHOULD EASILY BE ACHIEVED. OF PARTICULAR CONCERN IS THE NORTH CENTRAL WHERE GUSTS NEAR 60KTS ARE POSSIBLE WHERE ISALLOBARIC FORCING WILL BE GREATEST...MIXED LAYER WINDS THE STRONGEST AND POSSIBLE SHOWERS HELPING TO MIX WINDS ALOFT TO THE SURFACE. ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA SUNDAY. WESTERLY WIND GUSTS NEAR 60 MPH ARE POSSIBLE...WITH MINIMUM RELATIVE HUMIDITY NEAR 25 PERCENT AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S. COORDINATION WITH AREA FIRE MANAGERS SUGGEST FUELS ARE SUFFICIENTLY DRY IN THE WATCH AREA TO POTENTIALLY SUPPORT RAPID FIRE SPREAD UNDER THESE CONDITIONS. THIS WATCH INCLUDES THE WATFORD CITY...KILLDEER... DICKINSON...CARSON...SELFRIDGE...MOTT...HETTINGER...BOWMAN... AMIDON...BEACH AND MEDORA AREAS. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...FIRE MANAGERS SUGGEST FUELS ARE TOO GREEN TO SUPPORT RAPID FIRE SPREAD SUNDAY. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 227 PM CDT SAT OCT 10 2015 A BENIGN WEATHER PERIOD WITH A DRY NORTHWEST UPPER FLOW REMAINING ON TRACK THROUGH THE EXTENDED PERIOD. THE JET STREAM WILL REMAIN OVERHEAD WITH A FEW SHORTWAVES PROPAGATING THROUGH THE FLOW. THUS MID/HIGH CLOUDS AND BREEZY NORTHWEST WINDS AT TIMES WILL BE THE GENERAL RULE. NO PRECIPITATION THROUGH THE LONG TERM PERIOD. HIGH TEMPERATURES WILL BE IN THE 50S TO MID 60S...AND OVERNIGHT LOWS IN THE MID 30S TO LOWER 40S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1223 AM CDT SUN OCT 11 2015 VFR CONDITIONS AT ALL TAF SITES THROUGH THE TAF PERIOD. WIND WILL INCREASE OUT OF THE WEST THROUGH THE DAY. VERY WIND CONDITIONS ARE EXPECTED TO PERSIST THROUGH MONDAY MORNING. RAIN SHOWERS ARE POSSIBLE AT KMOT/KISN AFTER 00Z MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051. FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR NDZ017-018-031>033-040>045. HIGH WIND WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING THROUGH LATE TONIGHT FOR NDZ001-002-009-010-017-018-031>033-040-041-043- 044. && UPDATE...AJ SHORT TERM...AYD LONG TERM...KS AVIATION...AJ
Hazardous weather outlook, Oct 11, 2:33 AM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 333 AM CDT SUN OCT 11 2015 NDZ017-018-031>033-040>045-112045- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 333 AM CDT SUN OCT 11 2015 /233 AM MDT SUN OCT 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY. A HIGH WIND WARNING IS IN EFFECT TODAY AND TONIGHT. WIND GUSTS AROUND 60 MPH ARE LIKELY. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY WIDESPREAD FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-019>023-025-034>037-046>048-050-051-112045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 333 AM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY AND TONIGHT. WIND GUSTS AROUND 60 MPH ARE LIKELY. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH WIND WARNING CONTINUES INTO MONDAY MORNING OVER MANY PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ/JJS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:48 AM MDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 35 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.